MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number G38490
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # : p100022/s014.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
As reported to customer relations "it initially went in and would not cross.They took it out and it bound on the wire on the way out.They got it out.They tried to put it back in and the wire would not go through the shaft of the delivery system.The procedure was successfully completed with another similar stent".
 
Event or Problem Description
As reported to customer relations "it initially went in and would not cross.They took it out and it bound on the wire on the way out.They got it out.They tried to put it back in and the wire would not go through the shaft of the delivery system.The procedure was successfully completed with another similar stent.".
 
Additional Manufacturer Narrative
Pma/510(k) # : p100022/s014.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Device evaluation: the zisv6-35-125-7-120-ptx device of lot number c1515131 involved in this complaint was returned for evaluation, without the original packaging.With the information provided, a physical examination and document based investigation was conducted.Lab evaluation: the device related to this occurrence underwent a laboratory evaluation on the 08 november 2018.Kinks were observed on the stability sheath.A wire guide could not be advanced through the device as a result of the kinks.Document review: the zisv6-35-125-7-120-ptx device of lot number c1515131 contains zvsp6-t-35-125-7-120-is (zilver ptx).Prior to distribution all zisv6 devices are subject to visual inspection and functional checks to ensure device integrity.Ifu review: it may be noted that the product instructions for use states the following: ¿a 0.035 inch (0.89mm) diameter wire guide should be used during tracking, deployment and removal in order to ensure adequate support of the system.If hydrophilic wire guides are used, they must be kept fully activated.¿ a review of the relevant manufacturing records revealed no discrepancies that could have contributed to this complaint.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1515131.Root cause review: a definitive root cause could not be determined as the circumstances of use cannot be replicated in a laboratory environment.A possible root cause could include the use of a non-recommended wire guide.The use of a non-recommended wire guide could have resulted in insufficient device support during advancement and/or withdrawal resulting in the formation of kinks resulting in the inability of the wire guide to be re-inserted into the device.Summary: complaint is confirmed as the failure was verified in the laboratory.Kinks were observed on the stability sheath.A wire guide could not be advanced through the device as a result of the kinks.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ZILVER PTX 35 DRUG-ELUTING STENT
Common Device Name
NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8025050
Report Number3001845648-2018-00510
Device Sequence Number1131466
Product Code NIU
UDI-Device Identifier10827002384900
UDI-Public(01)10827002384900(17)200327(10)C1515131
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/27/2020
Device Model NumberG38490
Device Catalogue NumberZISV6-35-125-7-120-PTX
Device Lot NumberC1515131
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2018
Was the Report Sent to FDA? No
Distributor Facility Aware Date10/03/2018
Event Location Hospital
Initial Date Received by Manufacturer 10/03/2018
Supplement Date Received by Manufacturer10/03/2018
Initial Report FDA Received Date10/31/2018
Supplement Report FDA Received Date11/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age51 YR
Patient Weight111